Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 30, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jun 30, 2021, 11:49 AM EDT for Monroe County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 11:49 AM EDT (15:49 UTC)
Expired
Jun 30, 2021, 12:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS82 KMFL 301549
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Wed Jun 30 2021
 
FLZ075-301615-
Mainland Monroe FL-
1149 AM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY
UNTIL 1215 PM EDT...

* At 1149 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 12 miles southeast of Wilderness
  Waterway, or 18 miles north of Northwest Cape Sable, moving
  northwest at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Wilderness Waterway and Everglades National Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2545 8127 2548 8128 2562 8135 2578 8122
      2555 8094 2540 8106
TIME...MOT...LOC 1549Z 118DEG 13KT 2549 8107 

$$

FELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 10:00 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 30, 10:00 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1000 AM EDT Wed Jun 30 2021

.UPDATE...
Soggy pattern continues today, though coverage is not as
widespread as this time yesterday morning thanks to a brief
pocket of drier air in the lower-levels somewhat inhibiting
widespread convection. This is short-lived as scattered to
numerous showers and storms are expected once again mid-late
morning and through the afternoon across South FL. Upper-level
ridging remains anchored across the Atlantic to Mid-Atlantic
coast today while a surface ridge rests across the SE CONUS. This
will keep deep E flow across the region the next 12 hours or so
before veering from the SE.

06/30 12Z RAOB analysis sampled a notably moist air mass across
the area (PW of 1.96 inches), with GOES-16 satellite derived PW's
in excess of 2.0 inches to the west. Moisture across the CWA is
~1.5 standard deviations above the climatological mean, or in the
90th percentile. This combined with diurnal heating (especially if
cloud breaks occur and sun peaks through) and both the Gulf
(albeit weak) and Atlantic sea breezes will lead to increased
surface/low-level convergence and consequently scattered to
numerous showers and storms across the region. SE steering flow
will push activity that develops along the east coast this
morning towards the interior/west coast by the late morning to
early afternoon hours.

Hazards today include frequent cloud to ground lightning strikes,
wind gusts up to 45 mph in the stronger showers/storms, small
hail (500 mb temps are ~-8C), and localized flooding. Looks to be
a mostly SPS kind of day across the CWA, however a non-zero
potential for strong to low-end severe is not entirely ruled out
(again, depends on cloud breaks), especially with forecast CAPE
values ~4000 J/kg and the potential for strong, wet microbursts to
occur.

Temperatures this afternoon in the mid-80s, slightly below normal
for this time of year.

&&

.PREV DISCUSSION... (Issued 731 AM EDT Wed Jun 30 2021)

AVIATION(12Z TAFS)...
Mostly VFR this morning though expect conditions to deteriorate
in any passing SHRA/TSRA along east coast sites. Coverage
increases around 14-16Z along the Atlantic coast, thus prevailing
SHRA and VCTS. For the interior and Gulf coast, best chance of
SHRA/TSRA mainly 15-00Z, with periods of MVFR or lower conditions.
Convection wanes overnight though may have to add VCSH/VCTS with
later TAF cycles as confidence increases for the east coast.
Short-fused TEMPOs/AMDs may be necessary as the day progresses as
conditions could drop into the IFR range to potentially LIFR with
the heavier SHRA/TSRA that pass over the TAF sites.

PREV DISCUSSION... (Issued 317 AM EDT Wed Jun 30 2021)

Short Term (Today through Thursday)...
After another wet day and evening across most of South Florida,
another area of showers and thunderstorms over the Atlantic waters
is poised to move onshore and affect east coast metro areas during
the pre-dawn hours. Some of this activity may weaken as it
approaches the coast due to relative stable low levels over the
peninsula, but still expect some of these showers and thunderstorms
to hold together as they move onshore as we approach sunrise. Most
of the interior and Gulf coast should remain dry early this morning.

The overall weather pattern has changed little over the past few
days. A mid-level trough extends over the central Gulf of Mexico and
extends SE over the Straits of Florida and Cuba, while to the north
and east a strong subtropical high pressure area is over the
Carolinas and Mid-Atlantic. The resultant low/mid level wind flow is
out of the E/SE which continues to transport deep moisture over
South Florida, with broad upper level divergence contributing to
upward vertical motion. Therefore, today will be a lot like the past
few days with periods of showers and thunderstorms affecting the
area, some of these with high rainfall rates which may lead to
localized flooding. Consensus of the model guidance suggests that
there may be more of a diurnal pattern to today's rainfall, and our
forecast does show this to some extent, favoring east coast areas
during the morning and early afternoon, and interior and Gulf coast
during the afternoon and early evening. However, with the exception
of a dry early morning across SW Florida, we're keeping rain chances
fairly high through the day over most areas in line with the pattern
of the past few days.

Not much change expected tonight and Thursday as moisture values
stay quite high with precipitable water values around 2 inches. The
SE flow-driven diurnal cycle may be slightly more prominent and
favor the daytime period on Thursday, but most areas still have a
decent shot of rainfall at any time. Heavy rain and localized
flooding remain a possibility through Thursday.

Temperatures will remain slightly below normal due to cloud cover
and rainfall.

LONG TERM (Friday Through Wednesday)...
The wet weather pattern will remain in place across South Florida
on Friday as a ridge of high pressure in the western Atlantic
gets pushed off more to the east southeast and flattened as a mid
level trough digs into the eastern portion of the country. This
will keep the winds around to more of a south southwesterly
direction on Friday. With plenty of moisture advection continuing
across the region, scattered to numerous showers and thunderstorms
will remain in place. With the winds from a south southwest
direction, the greatest chances of showers and thunderstorms will
focus over the eastern areas and the Lake Okeechobee region
during the afternoon and evening hours. With PWAT values hovering
around 2 inches over the region, localized flooding will continue
to be a possibility as the thunderstorms could contain heavy
rainfall and they will continue to be slow moving.

For the upcoming holiday weekend and into early next week, the
latest computer model guidance continues to show plenty of lower
level moisture remaining in place. This will allow for a chance of
showers and thunderstorms each day. The models want to try to
build the area of high pressure in the western Atlantic back into
the region as the mid level trough lifts off to the northeast and
into the northern Atlantic. If the high is strong enough, this
will help to reduce the chances of showers and thunderstorms
during this time frame as it will allow for some slightly drier
air to move into the region. If the high does not build back in as
strong, more tropical moisture will advect into the region which
will allow for the increased chances of showers and thunderstorms
to continue throughout the weekend. The forecast remains highly
uncertain for the weekend and into early next week. A blend of the
forecast models was used during this time frame indicating a
chance of showers and thunderstorms each day with increasing
chances towards the second half of the weekend and into early next
week.

Something else that needs to be monitored is a couple of tropical
disturbances in the central Atlantic. The National Hurricane
Center gives a 70 percent chance of development in this region
over the next 5 days. At this time, it is still to early to
determine if any of these tropical disturbances will have any
affect on the weather pattern in South Florida early next week.
This will continue to be monitored as the week progresses.

AVIATION(06Z TAFS)...
East coast terminals (TMB through PBI) will continue to see periods
of MVFR or lower conditions in SHRA/TSRA through the forecast
period, with higher chances of these terminals being affected
through about 18z, then possibly decreasing after 18z but still
remaining a possibility. For the interior and Gulf coast, best
chance of SHRA/TSRA mainly 15z-00z, with periods of MVFR or lower
conditions.

MARINE...
High pressure over the western North Atlantic will gradually
shift south over the next few days, with the ridge axis over South
Florida Friday through the upcoming weekend. High moisture values
coupled with disturbances in the mid-levels of the atmosphere
will lead to periods of showers and thunderstorms continuing for
most of the forecast period. Gusty winds and rough seas could
accompany any shower or thunderstorm that develops. E-SE winds
today and tonight will be in the 10-15 knot range, then decrease
to around 10 knots or less as the ridge sits over South Florida
and winds become more S- SW. Seas will be mainly 3 feet or less.

Beach Forecast...
A moderate risk of rip currents today along the Atlantic coast, then
decreasing through the upcoming weekend as wind and seas decrease.
Scattered to numerous showers and thunderstorms are expected into
the upcoming weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  88  76  90 /  40  70  30  50
West Kendall     76  89  76  91 /  40  60  30  50
Opa-Locka        76  88  75  91 /  40  70  30  60
Homestead        76  87  76  89 /  50  60  30  40
Fort Lauderdale  77  87  76  89 /  50  60  30  60
N Ft Lauderdale  76  87  76  88 /  40  60  30  60
Pembroke Pines   76  87  74  89 /  40  60  30  60
West Palm Beach  76  88  74  89 /  40  60  30  60
Boca Raton       77  88  76  89 /  40  60  30  60
Naples           74  88  76  89 /  50  70  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Fell
Today through Thursday and Marine...99
Thursday Night through Tuesday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 30, 10:10 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1010 AM EDT Wed Jun 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1010 AM EDT Wed Jun 30 2021

...Scattered to Numerous Thunderstorms...
...Moderate Rip Current Risk Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: Elevated rip current potential for all Atlantic beaches
of South Florida.

Thunderstorms: Scattered to numerous thunderstorms are expected,
mainly in the morning through early afternoon across Southeast
Florida, then primarily during the afternoon and early evening over
interior and Gulf coast areas. Occasional to frequent cloud to ground
lightning is possible with the stronger storms.

Waterspouts: A few waterspouts are possible over the local waters in
association with showers and thunderstorms.

Wind: A few strong wind gusts in excess of 45 mph are possible over
interior and Gulf coast areas this afternoon and early evening, with
gusty winds with showers and thunderstorms over the local waters.

Flooding: Localized flooding is possible with the heavier showers and
thunderstorms.

Hail: Small hail is possible along the Gulf coast and interior with
strongest storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms will continue across
South Florida through most of the upcoming holiday weekend and early
next week. The main impacts are expected to be occasional lightning
strikes, gusty winds, small hail, and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Local storm report, Jun 30, 7:45 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
745 AM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     MARINE TSTM WIND 3 N KEY BISCAYNE        25.73N 80.16W
06/29/2021  M40 MPH          AMZ651             FL   C-MAN STATION

            DELAYED REPORT... A MARINE THUNDERSTORM WIND
            GUST OF 40MPH / 35 KNOTS WAS RECORDED BY THE
            STATION VAKF1 AT VIRGINIA KEY.

&&

KELLY
Special weather statement, Jun 30, 11:44 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
1144 AM EDT Wed Jun 30 2021

FLZ071>074-301615-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1144 AM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 1215 PM EDT...

* At 1144 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Tamiami, or 8 miles southwest
  of Hialeah, moving northwest at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miramar, Doral, Medley, Pennsuco and Intersection Krome And U.S.
  27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2584 8034 2577 8043 2588 8070 2609 8050
TIME...MOT...LOC 1544Z 118DEG 13KT 2581 8042

FELL
Special weather statement, Jun 30, 11:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Wed Jun 30 2021

FLZ075-301615-
Mainland Monroe FL-
1149 AM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY
UNTIL 1215 PM EDT...

* At 1149 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 12 miles southeast of Wilderness
  Waterway, or 18 miles north of Northwest Cape Sable, moving
  northwest at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Wilderness Waterway and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2545 8127 2548 8128 2562 8135 2578 8122
      2555 8094 2540 8106
TIME...MOT...LOC 1549Z 118DEG 13KT 2549 8107

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:11 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 29, 8:30 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jun 30, 11:44 AM EDTSpecial Weather StatementMFLBroward31 min
Jun 30, 12:17 PM EDTSpecial Marine WarningMFL43 min
Jun 30, 12:49 PM EDTSpecial Weather StatementMFLMonroe41 min
Jun 30, 12:51 PM EDTSpecial Marine WarningMFL39 min
Jun 30, 2:19 PM EDTSpecial Weather StatementMFLCollier41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.